• carebear55's Avatar

    carebear55 wrote on Maret's wall

    Hello Maret....why I asked is yes the neuropathy and I have it in both feet and hands. Nervous system damage, lining of stomach damage (it has healed by itself). Brittle bones, I have broke my leg and a year later broke my ankle in three places. The worst is only half of my heart works. I went into congested heart failure a year after they stopped the chemo early. My heart problems are because of the red devil. My heart was checked before I was given chemo and it was fine. I take 26 pills a day 24 are because of the red devil. I get a shot every six months for my bones. Red devil is the only chemo I had. I am one year older than you. They couldn't correct my heart with medicine so I have a difibulator and a heart monitor by my bed. If I have to travel I have to take my heart monitor. I am one year older than you. It has been a long difficult road. It will be three years in July since the chemo was stopped. I am just now starting to feel better. Yet every day is a challenge and I get exhausted easy. I wish you the best and pray your chemo health is a minimum. Thank you for writing...I wondered how you could contact an individual. Please keep me informed with you progress.

  • Maret's Avatar

    Maret wrote on carebear55's wall

    Hi carebear. The first two red devil chemos went fine. The third one last week went fine until about 2 days later. I've list all taste completely, got neuropathy in both feet and one hand and just got thrush in the mouth yesterday. Apparently all common side effects with this chemo. I didn't know. Have last red devil one this Friday and then on to once s week on taxtol which is suppose to be more tolerable?

  • Maret's Avatar

    Maret wrote on Twsardonyx's wall

    Hi I was just diagnosed with tnbc in January myself. Triple negative as well so I know what you are going through. I just finished my 3rd chemo of the red devil and it has caused a lot of side effects on this 3rd one. The first two were much more tolerable. I am also a stage 3b as well. Unfortunately chemo is the only type of treatmment for this type of cancer. Right now I'm talking to another lady on this site with exactly the same diagnosis etc who lives in Virginia beach. I'm in California but would love to reach out and talk to you. The other lady and myself have become a good friend and support system for each other. We talk over the phone often and discuss problems. procedures etc. Its good to talk to someone else going through the exact same thing. So reach out if you would like to talk and we can connect through Facebook messenger and exchange numbers on there since this site is too public. If not comfortable it's ok too. Hang in there though we will all get through this and kick cancers butt for sure!

    6 Comments
    • Maret's Avatar
      Maret

      Twsardonyx if you would like to talk etc be happy to talk to you. We can connect through fb messenger first.

      3 days ago
    • Twsardonyx's Avatar
      Twsardonyx

      Sounds good, how do we get each others info? Is there a DM here?

      3 days ago
    • Maret's Avatar
      Maret

      My fb is karenbriseno. I had blonde hair and am wearing a black dress with flowers (pink. Etc) on my profile pic.

      3 days ago
  • macfightsback's Avatar

    macfightsback wrote on Maret's wall

    Hi Maret,
    Lynne-I-Am's post got my attention. I have stage 3C Ovarian Cancer and I am a nurse, diagnosed in 2015. A weight loss of 17 pounds in 21 days is very concerning. I was on Taxol and Carboplatin initial chemo. Most food had no taste. ( I had been warned to use plastic utensils not metal ones due to the metal taste.). I could taste pickles and chocolate. So I would eat pickles before the foods I could not taste and it helped stimulate my appetite. Chocolate candy was my go to treat. You may have certain foods you can enjoy. A friend with cancer said Chocolate and Yogurt were her go to foods. During my reoccurrence last year I tasted metal in my mouth even if I was not eating sometimes. That chemo was Gemzar and Carboplatin. Lynne-I-Am is correct about better medications out there for nausea. If that is a problem, I would talk to your Oncologist about more options. I was malnourished before surgery and chemo so the Oncology Nutritionist put me on a high protein diet with 5-6 small meals per day. You will need protein to heal. Most Oncologists prefer their patients do not lose weight during treatment. It is important for you to know people who have great weight loss during treatment do not do as well as people who.have a stable weight or gain a little weight. A nutritionist consult may be helpful. If you can tolerate full liquids, milkshakes made of a nutritional supplement like Ensure, ice cream and some protein powder thrown in a blender may be an option. I hope this helps. If I can answer any other questions or concerns let me know. I hope today is better than yesterday.

    2 Comments
    • Maret's Avatar
      Maret

      Hi, part of my weight loss problem wasnt just lack of taste altogether. No nausea per se but just found out I developed thrush from the chemo and it was just diagnosed yesterday so they are starting me on meds today which they hope will help with taste in a couple of days. Any taste back would be a blessing. I have my last Ted devil this Friday and then 12 weeks of weekly taxtol. I drink fluids all day long so I keep well hydrated at least. I have stage 3b triple negative breast cancer. I'm sorry that you had so many residual effects after the chemo. I hope and pray that once everything is done. I will have very little to none side effects. Keeping fingers and toes crossed on this. Thank you for your input. All information is an added plus.

      3 days ago
    • macfightsback's Avatar
      macfightsback

      Hope your situation improves soon.

      3 days ago
  • Gabba's Avatar

    Gabba wrote on Maret's wall

    Google "TLC wigs, American Cancer Society" to find all kinds of products reasonably priced...good luck.

  • Lynne-I-Am's Avatar

    Lynne-I-Am wrote on Maret's wall

    Sorry about the misspelling of your name- blame it on spellcheck.